MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event description states that the tip of the catheter broke off.A manufacturing record review was completed and zero nonconformances were found.The event details state the doctor was using the turnpike lp in a tortuous part of the lesion while trying to advance the catheter.The doctor pulled back on the catheter and noticed a piece of the tip was separated.The most likely root cause for this failure is damage during use.The tip was not removed from the patient, the tip was pushed to the distal end of the artery.It is reported the site will let us know if there was any follow up procedure to retrieve the tip of the device.It was indicated no patient harm.
 
Event or Problem Description
Physician was in a torturous part of the lesion and was trying to progress the catheter.In order to maneuver catheter it was pulled back and it was noticed the tip had broken off.Broken tip pushed to distal end of the artery.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6831566
Report Number2134812-2017-00068
Device Sequence Number65977
Product Code DQY
UDI-Device IdentifierM20656390
UDI-PublicM20656390
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/11/2018
Device Model Number5639
Device Lot Number600516
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/30/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;